Results 1 to 8 of 8
Adderall causing fatigue?
  1. #1
    Sunflower012 is offline New Member
    Join Date
    Oct 2010
    Posts
    6

    Default Adderall causing fatigue?

    Hi - I'm a 42 year old woman and I just started Adderall for chronic fatigue syndrome about 4 days ago. I seem to feel even more tired than usual. Is this normal when starting Adderall? Do the side effects eventually wear off after I've taken it for a while? I thought this drug was a stimulant so I'm confused. My doc said that it might cause anxiety, but it's not doing that at all. I am taking 10 mg in the morn and 10 mg at noon. I also take Nuvigil 250mg in the morn, but my doc plans on tapering me off of that. She didn't want me to cold turkey it. I'm on other medication as well, but it's been the same meds and doses for several years. The chronic fatigue seemed to hit earlier this year so it's unlikely that I'm suddenly having side effects to drugs I've been taking for 5+
    years. My recent blood work was all normal. Any info is greatly appreciated! I don't know where to go from here -

  2. #2
    numbOne is offline Member
    Join Date
    Jan 2010
    Posts
    237

    Default

    I assume it's ONE Dr. that is writing these different scripts?

    Have you ever been diagnosed for actually having ADHD? Reason i ask is because often what stimulates for someone WITH ADHD will have the opposite effect for someone without.

  3. #3
    Sunflower012 is offline New Member
    Join Date
    Oct 2010
    Posts
    6

    Default

    Yes, my psychiatrist is the prescribing doc. I've been taking psych meds for 20+ years and have schizo-affective disorder which has been well controlled for a while. I've never had the diagnosis of ADD/ADHD. I have a couple college degrees and really thrived in school so I doubt I ever had those disorders. I had a 4.0 the last 2 years of college. Maybe that isn't indicative of ADHD - I'm not a doctor, but I've worked with children with behavior disorders/mental illness so I know a bit about those disorders.

  4. #4
    numbOne is offline Member
    Join Date
    Jan 2010
    Posts
    237

    Default

    Well i dunno Then. We don't all get the same effects. You will need to research alternatives and consult with your psych if one or a combination is what you need. Please don't forget natural remedies like exercise, diet and supplements. Could this be a menopause symptom?

    Im no expert on adderall/ADHD, so looked into a few drug options for you to research further:

    Vyvanese
    Provigil
    Concerta
    Desoxyn
    Dexedrine

  5. #5
    Sunflower012 is offline New Member
    Join Date
    Oct 2010
    Posts
    6

    Default

    Thank you - that is very kind of you! I've been on Provigil before, then I went full blown manic and was put in the hospital. I will ask my doc about the other drugs. I will be seeing an internist doc soon who knows my psychiatrist and I will get his opinion too. My biggest fear is mania, but my shrink is very aware of the risks. She was my doc in the hospital and saw how I was. Currently, my psych increased the Nuvigil in lieu of Adderall. I think it's helping, but I'm not really sure just yet. It's only been 2 days. I know everyone's body is unique, but I was curious what others have experienced.

    Thx again - I didn't realize those other meds existed. I thought the only stimulant drugs were Ritilin or Adderall

  6. #6
    boggie man is offline New Member
    Join Date
    Nov 2013
    Posts
    14

    Default

    they have 3 vyvaese,ritilin and Adderall l think ur just not taking the right dose because Adderall is the best ask for the 30mgs orange ones they will work.

  7. #7
    Catslady is offline New Member
    Join Date
    Dec 2011
    Location
    Gulf Coast Alabama
    Posts
    2

    Default

    I can't believe your doctor has added an amphetamine to Nuvigil or Provigil. Both drugs work on the same receptors and in a similar fashion. For me, Nuvigil was the most addictive drug I ever took. Adderall it's the second most. Please be very careful if you have any tendency toward addiction or abuse. Withdrawal from Nuvigil created depression so severe I once screamed at my husband, begging him to kill me, please, now!

    Add to the tiredness, I wonder if the drugs are canceling each other out. Or conversely, the combined dosage could be too much, creating a paradoxical reaction. Finally, some brands of generic Adderall don't work for me and instead make me tired and sleepy. Are you having any nausea or headaches or muscle tension?

    Last, Nuvigil/Provigil and Adderall (& other amphetamines ) create cross tolerance. That is, if you are tolerant to Nuvigil, you will have a built in tolerance to other stimulants and vice versa.

    I am glad you are tapering off Nuvigil b instead of going straight off. Many people say they had no dependency issues or withdrawal symptoms from it but my experience with it was one of the worst mistakes I ever made and brought me into a level of emotional and mental pain that I would not before have believed existed. I did not know I, or any human, could endure that degree of horror for that long and live thorough it. So again, please be cautious with both drugs. They can be a blessing - but also a curse.
    I know I can do whatever I have to. I am blessed to have been forced into learning this at a relatively early age.

  8. #8
    manueldean is offline New Member
    Join Date
    Jul 2014
    Posts
    2

    Default

    The crazy thing is, I am tired and slow cognitively on adderall. ...

    Hot Ink
    Last edited by Anonymous; 07-03-2014 at 06:07 AM.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22